Oregon, 2009Wildfire in Oregon, October 1 to 5, 2009
October 1 to 5, 2009 · NWS MFR · 1 event in 1 county or zone
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown. Fire behavior was described as smoldering. Total fire fighting costs were 7.0 million dollars as of 10/05/09. No additional information was released after 10/05/09.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 30, 7:40 PM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 30, 7:40 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PDT WED SEP 30 2009
.DISCUSSION...NO CHANGES TO THE FORECAST PLANNED THIS EVENING.
SATELLITE SHOWS GENERALLY SCATTERED CLOUDS MAINLY OVER DOUGLAS
COUNTY OTHERWISE THE REMAINDER OF THE REGION IS CLEARING. IT WILL BE
ANOTHER COLD NIGHT EAST OF THE CASCADES WHERE SOME LOCATIONS WILL
SEE LOW TEMPERATURES EARLY THURSDAY MORNING IN THE UPPER TEENS TO
LOWER 20S. A FREEZE WARNING IS CURRENTLY IN EFFECT FOR THESE
LOCATIONS.
&&
.AVIATION...INLAND...VFR CONDITIONS OVERNIGHT. COAST...VFR
CONDITIONS THIS EVENING. LOCAL AREAS OF IFR CONDITIONS DEVELOPING
AFTER MIDNIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 9 AM PDT THURSDAY FOR ORZ029-ORZ030-
ORZ031.
FROST ADVISORY FROM 2 AM TO 9 AM PDT THURSDAY FOR ORZ024-ORZ025-
ORZ026.
CA...FREEZE WARNING FROM 2 AM TO 9 AM PDT THURSDAY FOR CAZ084-CAZ085.
FROST ADVISORY FROM 2 AM TO 9 AM PDT THURSDAY FOR CAZ080-CAZ081-
CAZ082.
PACIFIC COASTAL WATERS...NONE.
RHHazardous weather outlook, Sep 30, 1:49 PM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PDT WED SEP 30 2009
CAZ084-085-ORZ029>031-011600-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
249 PM PDT WED SEP 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY.
SEE WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
CAZ080>082-ORZ023-024-026-011600-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
249 PM PDT WED SEP 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. SEE
WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
Wildfire, Eastern Douglas County Foothills
- When
- October 1, 12:00 AM PST to October 5, 4:30 AM PST
- Where
- Eastern Douglas County Foothills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 43.285, -123.179 (the zone’s center; the record gives no point)
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown. Fire behavior was described as smoldering.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, October 1, 2009$75,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Arkansas, October 1, 2009$115,000 · 58 kt wind · 6 events
- Flood in Arkansas, October 1 to 31, 2009$100,000 · 1 event
- Hail and Damaging Winds in Missouri, October 1, 2009$27,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, October 1, 2009$20,000 · 1.75 in hail · 11 events
- Tornado in Louisiana, October 1, 2009$30,000 · EF0 · 1 event
- Hail and Damaging Winds in Arkansas, October 1, 2009$25,000 · 50 kt wind · 4 events
- Drought in Wisconsin, October 1 to 7, 2009$25,000 · 2 events
- Heavy Rain in Arkansas, October 1 to 30, 200919 events
- Lightning Strike in Illinois, October 1, 2009$20,000 · 1 event
- Drought in Texas, October 1 to 31, 200915 events
- Drought in Colorado, October 1 to 31, 200915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193765.